In past year drug abuse becomes more and more general in Hungary. In addition to consume traditional drugs, other substances are used frequently too. One of them is the Datura stramonium, which contains alkaloids (mostly atropine), and can result in hallucinations. Therefore Datura stramonium is seemingly becoming popular as a hallucinogenic drug. The consumption of any part of the plant causes atropine intoxication, thus anticholinergic delirium. Differential diagnosis of Datura intoxication can be difficult in the everyday medical practise. In our paper the symptomatology, diagnosis, differential diagnosis, and therapy of Datura intoxication are discussed and we report one of our cases.
|Translated title of the contribution||A case of datura stramonium poisoning--general problems of differential diagnosis|
|Number of pages||4|
|Publication status||Published - Jan 16 2000|
ASJC Scopus subject areas